MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 1 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 1 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP753D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Date sent to fda: 4/23/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did a piece of the broken needle fall into the patient? if so, was it retrieved? yes, the needle broke off into patient & was visibly retrieved.What was done to retrieve/search for the broken piece? magent was used to locate & retrieve the broken piece.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6) clinical lead.Rep called to provide that a second device for the same product was used that had a similar issue to the first device reporting.Facility was unsure which lot number it was associated with so she provided three of them with the expiration date.She will send back the device within the same box as the first one: tdmetq 3/31/2028, tlmasb 9/30/2028, tlmetq 3/31/2028.Additional information was requested, the following was obtained: a device was received for product code y303h lot#tdmetq.However, lots tlmasb and tlmetq were previously reported.Please confirm if product code y303h lot tdmetq, y303h lot tlmasb and product code vcp753d lot tlmetq belongs to this complaint.Did needle breakage occur during the same procedure for all three lots? the event happened on 2 different occasions on 2 separate days.Please see information below.From the customer: we had a suture needle break during a case yesterday.We were able to locate the broken piece and retrieve the complete needle.This are the specifics of the suture that failed: 3-0 monocryl ps-2, mcp 427, ccn: wjmcp427.A30 unfortunately i do not have lot # or expiration date as the outer packaging had already been discarded.I will hold on to the suture until i¿m able to hand it over to you for evaluation (product sent in for evaluation).From the customer: we had another suture failure during dr.(b)(6) case yesterday.Same situation as last time she the needle snapped at roughly the same place as in the previous event.Both of these events have occurred when going through very soft tissue (fat in one instance).We were able to retrieve all parts of the needle.Suture info: 5-0 monocryl rb-1, y303.As we had multiple packets of this suture open it could be from one of the following lot #s: tdmetq exp.3/31/2028, tlmasb exp.9/30/2028, tlmetq exp.3/31/2028.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle broke in half.The event occurred when going through very soft tissue.They were able to retrieve all parts of the needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ VIO 8X18IN 1 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19164682
Report Number2210968-2024-04789
Device Sequence Number20817827
Product Code GAM
UDI-Device Identifier10705031055339
UDI-Public10705031055339
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP753D
Device Lot NumberTLMETQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown